| Model Number |
23-2001 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
02/19/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(6).
Event or Problem Description
It was reported that during a hip arthroscopy, the ratchet wheel of the speedlock was not working and caused the surgeon to tension the sutures by hand, when the knob was being turned the whole deployment knob came off inside the patient.The anchor shaft and metal wire were removed with graspers.The procedure was successfully completed without significant delay using a back-up device in an additional bone hole.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
Additional Manufacturer Narrative
The speedlock hip knotless fixation device, used in treatment, was returned for evaluation.A relationship between the device and reported incident was established.From the information provided, "during a hip arthroscopy, the ratchet wheel of the speedlock was not working and caused the surgeon to tension the sutures by hand, when the knob was being turned the whole deployment knob came off inside the patient.The anchor shaft and metal wire were removed with graspers." a review of manufacturing records for the reported lot number found no non-conformances or anomalies during manufacturing process related to the reported event.A complaint history review found no related failures; this failure mode will be trended to assess for any necessary corrective actions.Visual inspection of the speedlock hip knotless fixation device shows no manufacturing abnormalities.The device was deployed and returned in different detached parts.The implant is detached and not returned with the device.The distal end of the instrument is damaged/bent.No sutures were present on the returned instrument.The snare line indicates a broken-off snare loop.The device is intended for single use and could not be functional tested.The complaint was verified and the root cause could not be determined with certainty.Factors unrelated to the design and manufacture of the device which could have contributed to the complaint event include: (1) failure to distribute proper tension through both suture (2) bending or twisting the inserter handle during and after insertion (3) incorrect suture loading (4) excessive force.No containment or corrective actions are recommended at this time.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.